MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø58 TWO-HOLES; HIP UNCEMENTED CUP

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø58 TWO-HOLES; HIP UNCEMENTED CUP
Catalog Number 01.32.158DH
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 june 2019: lot 164345: (b)(4) items manufactured and released on 29 august 2016.Expiration date: 2021-08-17.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in, 2 years and a half after primary surgery, complaining of pain due to a malposition of the cup.The surgeon revised the medacta cup and liner with a competitor's product and revised another company's head with a medacta head.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs director on (b)(6) 2019: acetabular component revision performed 2,5 years after implantation.In the radiographic image provided seems that the position of the cup is suboptimal, but we cannot determine if this is the consequence of an early mobilization due to sudden resume of activity (or small quasi-traumatic event) or if this was the original position of the cup.The reason of this position cannot be assessed having a single, antero-posterior pre-revision image: patient anatomy or bone morphology may be one reason.No reason to suspect that this event is due to a faulty device.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø58 TWO-HOLES
Common Device Name
HIP UNCEMENTED CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8707243
Report Number3005180920-2019-00489
Device Sequence Number2387228
Product Code LPH
UDI-Device Identifier07630030810893
UDI-Public07630030810893
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2021
Device Catalogue Number01.32.158DH
Device Lot Number164345
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;